Alert archive / Nevada / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 6, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 12, 2017, 7:44 PM PDT for Clark County, Nevada. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2017, 7:44 PM PDT (02:44 UTC)
- Expired
- Jul 12, 2017, 8:30 PM PDT
- In force
- 46 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Clark County, NV
The radar
The Las Vegas radar (KESX), 109 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 2.7 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 531 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 3498 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
850 WUUS55 KVEF 130244 SVRVEF NVC003-130330- /O.NEW.KVEF.SV.W.0006.170713T0244Z-170713T0330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Las Vegas NV 744 PM PDT WED JUL 12 2017 The National Weather Service in Las Vegas has issued a * Severe Thunderstorm Warning for... North central Clark County in southern Nevada... * Until 830 PM PDT * At 744 PM PDT, a severe thunderstorm was located over Moapa Town, and is nearly stationary. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Moapa Town and Moapa Valley. This includes Interstate 15 in Nevada between mile markers 86 and 96. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3658 11456 3664 11471 3677 11464 3667 11443 TIME...MOT...LOC 0244Z 210DEG 3KT 3665 11462 HAIL...<.75IN WIND...60MPH $$ KG
1 follow-up statement
565
WWUS55 KVEF 130321
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
821 PM PDT WED JUL 12 2017
NVC003-130331-
/O.EXP.KVEF.SV.W.0006.000000T0000Z-170713T0330Z/
Clark NV-
821 PM PDT WED JUL 12 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CLARK COUNTY
WILL EXPIRE AT 830 PM PDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
and heavy rain are still possible with this thunderstorm.
LAT...LON 3658 11456 3664 11471 3677 11464 3667 11443
TIME...MOT...LOC 0321Z 210DEG 3KT 3668 11460
$$
KGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:50 PM PDT, 4 hours 54 minutes earlier.
Area forecast discussion, Jul 12, 2:50 PM PDT, 4 hours 54 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 250 PM PDT Wed Jul 12 2017 .SYNOPSIS...Limited monsoonal moisture remains in place promoting isolated to scattered thunderstorm activity again this evening. Activity will continue to become more isolated over the next few days before monsoon moisture ramps up again over the weekend. Temperatures will continue to be above normal with afternoon highs 5 to 8 degrees above normal by Friday and Saturday before modest cooling arrives with increased clouds and thunder chances Sunday into next week. && .SHORT TERM...Thru Friday Night. Convection thus far today has been more isolated in coverage than the past few days, but the airmass remains a bit moist and somewhat unstable. Precipitable water values have actually increased slightly up to 1.2" across the Lake Mead area per SPC mesoanalysis. Meanwhile a broad moisture and instability axis exists across Lincoln and Nye counties promoting development there. Elsewhere, spotty convection has developed across eastern Mohave county with a few storm cells also popping up in the Spring Mountains and Sheep range in Clark County. With an expanding cumulus field across southern Clark county...and the possibility of outflow from activity to the north today, felt it was appropriate to leave slight chances for isolated storm development across all of southern Nevada for the remainder of the evening. A few isolated, terrain driven thunderstorms are also expected across Inyo county. Tomorrow, additional slight drying is expected with the monsoon high setting up over central Arizona, suppressing the deepest moisture to the south. Still...lingering moisture will promote isolated terrain driven storm development across much of the region, and trended the forecast this direction. Friday will likely be the driest day of the next week ahead as the monsoon high meanders close to southern Nevada, but precipitable water values near or slightly below 1 inch will keep weak terrain driven convection possible across the region. Aside from the convection potential...temperatures will be climbing the next couple of days as high pressure builds overhead and the airmass dries slightly. High temperatures in the Las Vegas region will climb back to 108-112 territory while the lower elevations near Lake Mead and the Colorado River climb into the 110s. Temperatures over 120 will also be possible across Death Valley. As usual this time of year, take the appropriate precautions to prepare for the heat and do your best to stay cool and hydrated. && .Long Term...Saturday through Tuesday. Little change was made to this period. Models are still centering the anticyclonic circulation over southern NV, northwest AZ and southwest UT through the weekend. This could limit convection through the beginning of the weekend as warming aloft could keep things capped off through Sat morning. Though, latest GFS funnels in some monsoon moisture up through portions of the southwest Mojave desert and along the Sierra Mountains Sat afternoon as an inverted trough passes from the south early Sunday. A slight increase in POPs Sat evening/early Sunday with this passage mainly across the higher terrain. Continued slight chances across much of Mohave, eastern San Bernardino, and southern Nevada through Sunday morning. Best chances for widespread thunderstorms begins Sunday afternoon, with all medium range models trending upwards in instability, low level moisture and coverage. These chances continue each afternoon through Tuesday with broad coverage shifting eastward as that high pressure elongates and shifts northeast. The ECMWF is insisting on continual low level moisture even through the overnight period, the GFS is not so generous. With these model discrepancies, low confidence exists for whether or not thunderstorm activity will continue through the overnight periods. Flash Flood threat is possible Sunday through Tuesday afternoons with PW values in excess of 1.5" and dew point temperatures above 12 degrees C across much of Mohave, eastern San Bernardino, and southern Nevada. Mostly clear to partly cloudy conditions to start the weekend, then partly cloudy to mostly cloudy skies through midweek. Temperatures peak Sat under the AC circulation approaching excessive heat concerns with temps around 5 degrees above normals. Under the increased cloud cover Sunday, temperatures will be near normal by Monday. && .FIRE WEATHER...Isolated thunderstorm activity will remain possible each day through the end of the week but activity will become increasingly sparse through Friday. Monsoon moisture will begin to make a comeback over the weekend and into next week with thunderstorm intensity and coverage on the increase each day starting Saturday. Otherwise...hot temperatures are expected with occasional southwesterly breezes of 10-15 mph expected during the afternoons. && .HYDROLOGY...Not at the magnitude of runoff in late June, but creeks, streams and rivers in northern Inyo County continue to run higher than normal and fast from snow melt. Some road closures continue in the area. Bishop Creek Bypass and Big Pine Creek Bypass continue to be utilized to minimize flows through Bishop and Big Pine. Over the past week, streamflows on Independence Creek have stabilized with peak flows comparable to 1969 and 1983. Isolated thunderstorms over the mountains may aid snowmelt runoff and keep some drainages elevated over the coming days as well. Remember, never drive through flooded roadways or around barricades. Also, pastureland or farmland adjacent to creeks, streams or rivers could experience areas of standing water. && .AVIATION...For McCarran...Light diurnal winds through most of the afternoon. Winds should shift southwest around 00-01Z this evening continuing through early tomorrow. Though, as storms over surrounding mountains deteriorate variable and gusty winds may intrude into the valley. Winds should be less than 10 kts but may gust occasionally up to 15 kts accompanying any outflows. Typical diurnal summertime winds continue again tomorrow with a very light north to easterly trend 14-18Z tomorrow. Thereafter, winds should become more southerly before becoming southwesterly by 00-02Z tomorrow evening. FEW to SCT above 15 kft through the forecast period. For the rest of southern Nevada, northwest Arizona and southeast California...Typical summertime diurnal winds continue through today and tomorrow. Thunderstorm activity will mainly be across higher terrain and across Lincoln and Mohave counties. Though, isolated thunderstorms may drift into surrounding valleys creating variable and gusty winds. Storms should dissipate by 07-09Z tonight. FEW to SCT above 10 kft through the forecast period. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM/FIRE WEATHER...Outler LONG TERM/AVIATION....Kryston For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter DISCUSSION...99 For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Severe Thunderstorm Warnings in Nevada, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.